MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted in the esophagus to treat an esophageal stricture during a procedure performed on (b)(6) 2025.The patient's anatomy was not tortuous or tight prior to stent placement.During the procedure, the stent was deployed in the esophagus with the distal end positioned in the stomach.Under fluoroscopic observation, it appeared that the distal end of the stent failed to fully expand.The physician attempted to reconstrain the catheter; however, the tip of the delivery system engaged the stent, causing it to migrate proximally.Grasping forceps were then used to reposition the stent, at which point it appeared that the stent had fully expanded.The procedure was completed with the migrated stent remaining in place, and it was reported that the stent will be removed at a later date.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (patient codes) has been updated.Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf patient code e2008 captures the reportable event of unretrieved device fragments imdrf impact code f2301 captures the reportable event of additional device required.

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23543367
Report Number3005099803-2025-05981
Device Sequence Number13164268
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public(01)08714729778066(17)261210(10)36718948
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516730
Device Catalogue NumberM00516730
Device Lot Number0036718948
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/26/2026
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown